Wednesday, September 11, 2013
No more artificial sweetener for me
I have been reading a lot about the side effects of aspertame especially as it relates to joint pain. I've had Osteoarthritis since I was 14 years old. So I am no newbie when it comes to joint pain. I had both basal thumb joints removed about 10 years ago and I had ankle fusion in my late twenties. But like other seniors my joint pain has increased with aging. So I am now in the process of trying to end my addiction to Diet Coke...and eliminate the use all artificial sweetener in my diet. Reading about the side effects of these sweeteners frankly scared me. Some people reported experiencing horrible joint and muscle pain that completely vanished after eliminating asperatame from their diet. This morning I had a cup of hot tea with honey. I need the caffeine in order to avoid the headache I will get if I don't have it. So far so good. I have promised myself I will switch to water only. Wish me luck! This is hard!